Alert archive / Washington / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 19, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Aug 10, 2019, 5:29 PM PDT for Ferry County, Stevens County, Washington. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2019, 5:29 PM PDT (00:29 UTC)
- Expired
- Aug 10, 2019, 6:15 PM PDT
- In force
- 46 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Ferry County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 66 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.5 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2031 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099
WUUS56 KOTX 110029
SVROTX
WAC019-065-110115-
/O.NEW.KOTX.SV.W.0019.190811T0029Z-190811T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
529 PM PDT Sat Aug 10 2019
The National Weather Service in Spokane has issued a
* Severe Thunderstorm Warning for...
Southwestern Stevens County in northeastern Washington...
Southeastern Ferry County in northeastern Washington...
* Until 615 PM PDT.
* At 529 PM PDT, a severe thunderstorm was located 23 miles northwest
of Davenport, or 50 miles northwest of Cheney, moving north at 5
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Fruitland and Hunters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4812 11815 4793 11827 4789 11834 4783 11837
4784 11844 4788 11847 4787 11853 4788 11854
4792 11853 4793 11859 4815 11857
TIME...MOT...LOC 0029Z 195DEG 5KT 4793 11845
HAIL...1.00IN
WIND...<50MPH
$$
RPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 1:54 PM PDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 10, 1:54 PM PDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
154 PM PDT Sat Aug 10 2019
.SYNOPSIS...
Isolated thunderstorms have been popping up locally most of the
afternoon. The intensity of the convection will increase through
the afternoon and evening. A few strong thunderstorms are
possible across southeast Washington into the southern Idaho
Panhandle. Some storms will become capable of locally heavy rain.
Temperatures this weekend will be much cooler with highs only
topping out in the mid 60s and 70s by Sunday. The shower threat
retreats to mainly the mountains for the work week, while
temperatures remain below normal.
&&
.DISCUSSION...
Tonight and Tomorrow: Thunderstorm potential remains high
and associated with disturbances along the outer eastern edge of the
upper low off the Oregon Coast initiating convection this afternoon
and evening followed by more convection tomorrow associated with the
ejecting inland of the offshore low itself. High Resolution
convective models suggest surface based convection for this
afternoon and evening associated with the disturbance passing ahead
of the offshore low followed by some potential for late night and
early morning elevated forced convection associated with both
disturbances (the incoming/ejecting offshore low and the departing
disturbance ahead of it). A number of highlights including a Flash
Flood Watch coupled with red flag warnings for lightning remain in
effect for locations in Eastern Washington and North Idaho.
KOTX soundings suggest the precipitable water content of the
atmosphere overhead remains near 200 percent of normal in addition
to it being conditionally unstable. Abundant available moisture is
also reflected in most surface dewpoints across Eastern Washington
and North Idaho are in the 50s. The 0-6Km winds from a few models in
addition to the high res models depiction of convection suggest slow
storm movement from south to north at less than 10 mph, but also
suggest the more intense deep convection will have potential to mix
stronger upper level southerly winds down to the surface, so in
addition to the heavy rainfall and the lightning being a hazard the
wind gusts may be as well for some. /Pelatti
Monday through Saturday...Westerly flow over the region will keep
temperatures on the cool side of normal with highs in the upper
70s to mid 80s. Relative humidity will be above normal Monday and
Tuesday. Some lingering moisture will give a low end chance for
showers and embedded thunderstorms across the northern mountains
both afternoons. Winds will be mainly out of the southwest and
could be gusty near any thunderstorms.
By Wednesday the next upper level low will move off the coast,
with model guidance indicating that it will move on shore
Wednesday night and Thursday, then slowly move off to the east
Friday and Saturday. This will keep temperatures on the cool side
of normal, but also open the door for a better chance of showers,
thunderstorms, and gusty winds. Tobin
&&
.AVIATION...
18Z TAFS: Thunderstorms initially forming over Oregon will track
north and impact TAF sites late this afternoon and evening.
VFR ceilings and visibility for all TAF sites ceilings mainly
above five thousand feet, however some intervals of heavy
rainfall could briefly drop ceilings and visibility into MVFR
categories. The rain threat is expected to diminish after
08Z Sunday. As mixing is expected to continue on into 18Z and
beyond tomorrow any lingering low level moisture brought about
by the expected thunderstorms should not produce significant fog
or stratus Sunday morning. /Pelatti
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 56 71 51 76 51 80 / 90 80 30 0 0 0
Coeur d'Alene 55 67 50 74 49 79 / 90 80 50 0 0 0
Pullman 50 69 45 75 46 79 / 80 60 10 0 0 0
Lewiston 61 76 56 83 57 86 / 80 50 10 0 0 10
Colville 50 76 44 80 42 83 / 90 90 50 0 0 10
Sandpoint 55 66 49 72 46 77 / 90 90 80 10 0 0
Kellogg 58 64 54 72 52 77 / 90 80 60 0 0 0
Moses Lake 57 80 50 81 52 84 / 80 50 0 0 0 0
Wenatchee 64 78 58 80 60 83 / 60 20 0 0 0 10
Omak 62 79 55 80 56 83 / 80 60 10 0 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flash Flood Watch through late tonight for Northern Panhandle.
Red Flag Warning until 9 PM PDT this evening for Northern and
Central Idaho Panhandle (Zone 101).
Flash Flood Watch until 9 PM PDT this evening for Central
Panhandle Mountains-Idaho Palouse-Lewis and Southern Nez
Perce Counties-Lewiston Area.
WA...Red Flag Warning until 9 PM PDT this evening for East Washington
North Cascades (Zone 685)-East Washington Northeast (Zone
686)-East Washington Okanogan Highlands (Zone 687)-East
Washington Okanogan/Methow Valleys (Zone 684).
Flash Flood Watch through late tonight for East Slopes Northern
Cascades-Northeast Mountains-Okanogan Highlands-Okanogan
Valley-Waterville Plateau-Wenatchee Area.
Red Flag Warning until 9 PM PDT this evening for East Washington
Central Cascade Mountains (Zone 682)-East Washington
Central Cascade Valleys (Zone 677)-East Washington Northern
Columbia Basin (Zone 673)-East Washington Palouse and
Spokane Area (Zone 674)-East Washington South Central
Cascade Mountains (Zone 680)-East Washington South Central
Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Aug 10, 5:16 AM PDT, 12 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 516 AM PDT Sat Aug 10 2019 IDZ003-004-026-027-WAZ031>033-111230- Idaho Palouse-Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- 516 AM PDT Sat Aug 10 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Scattered severe thunderstorms are expected Saturday afternoon and evening. The strongest of storms will be able to produce gusts up to 60 mph with one inch hail. All thunderstorms will be capable of producing heavy downpours. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Localized areas of heavy rain are expected Sunday morning with precipitation chances gradually diminishing through the afternoon. Cooler conditions are forecast next week with highs running some 5 degrees F below normal. IDZ002-WAZ034>036-041-044-111230- Coeur d'Alene Area-Moses Lake Area-Upper Columbia Basin- Spokane Area-Wenatchee Area-Waterville Plateau- 516 AM PDT Sat Aug 10 2019 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected Saturday afternoon and evening producing gusty winds and heavy downpours. Some storms may be able to produce localized flooding in urban or poor drainage areas. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Localized areas of heavy rain are expected Sunday morning with precipitation chances gradually diminishing through the afternoon. Cooler conditions are forecast next week with highs running some 5 degrees F below normal. IDZ001-WAZ037-038-042-043-111230- Northern Panhandle-Northeast Mountains-Okanogan Highlands- East Slopes Northern Cascades-Okanogan Valley- 516 AM PDT Sat Aug 10 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected Saturday afternoon and evening producing gusty winds and heavy downpours. Storms that form near burn scars and steep terrain will be capable of producing flash flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Localized areas of heavy rain are expected Sunday morning with precipitation chances gradually diminishing through the afternoon. Cooler conditions are forecast next week with highs running some 5 degrees F below normal.
In the hours before
Local storm report, Aug 10, 5:07 PM PDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
507 PM PDT SAT AUG 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM FLASH FLOOD 3 SW EAST WENATCHEE 47.38N 120.33W
08/10/2019 CHELAN WA LAW ENFORCEMENT
WATER OVER THE ROAD ON HALVERSON CANYON AND
SQUILCHUCK ROADS IN WENATCHEE.
&&Special weather statement, Aug 10, 5:14 PM PDT, 15 minutes before
Special Weather Statement National Weather Service Spokane WA 514 PM PDT Sat Aug 10 2019 IDZ001-WAZ037-110100- Northern Panhandle ID-Northeast Mountains WA- 514 PM PDT Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BONNER AND EAST CENTRAL PEND OREILLE COUNTIES UNTIL 600 PM PDT... At 514 PM PDT, Doppler radar was tracking a strong thunderstorm near Nordman, or 26 miles north of Priest River, moving north at 5 mph. Penny size hail will be possible with this storm. Locations impacted include... Nordman. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4847 11701 4851 11718 4875 11715 4868 11684 TIME...MOT...LOC 0014Z 195DEG 5KT 4856 11703 RP
Special weather statement, Aug 10, 5:15 PM PDT, 14 minutes before
Special Weather Statement National Weather Service Spokane WA 515 PM PDT Sat Aug 10 2019 WAZ035-038-043-044-110045- Upper Columbia Basin WA-Waterville Plateau WA-Okanogan Valley WA- Okanogan Highlands WA- 515 PM PDT Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS... NORTHWESTERN LINCOLN...WEST CENTRAL FERRY...NORTHEASTERN GRANT AND SOUTHEASTERN OKANOGAN COUNTIES UNTIL 545 PM PDT... At 514 PM PDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Nespelem Community, or 29 miles southeast of Omak, moving northeast at 55 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Nespelem Community, Coulee Dam, Grand Coulee, Electric City, Elmer City, Nespelem, Sims Corner, Leahy and Spring Canyon Campground. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4769 11912 4779 11946 4836 11918 4826 11866 TIME...MOT...LOC 0014Z 208DEG 49KT 4807 11912 BT
Special weather statement, Aug 10, 5:17 PM PDT, 12 minutes before
Special Weather Statement National Weather Service Spokane WA 517 PM PDT Sat Aug 10 2019 IDZ001-110100- Northern Panhandle ID- 517 PM PDT Sat Aug 10 2019 ...SPECIAL WEATHER STATEMENT... At 517 PM PDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Bonners Ferry, moving north at 5 mph. Pea size hail will be possible with this storm. This storm will remain over mainly rural areas of central Boundary County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4868 11648 4868 11663 4884 11663 4886 11636 TIME...MOT...LOC 0017Z 195DEG 5KT 4877 11652 RP
Local storm report, Aug 10, 5:25 PM PDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
525 PM PDT SAT AUG 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM FLASH FLOOD 2 SSW EAST WENATCHEE 47.39N 120.30W
08/10/2019 CHELAN WA PUBLIC
REPORTS OF MUDSLIDES AND EVACUATIONS ON
BOODRY STREET IN WENATCHEE.
&&Special weather statement, Aug 10, 5:27 PM PDT, 2 minutes before
Special Weather Statement National Weather Service Spokane WA 527 PM PDT Sat Aug 10 2019 WAZ044-110100- Waterville Plateau WA- 527 PM PDT Sat Aug 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DOUGLAS COUNTY UNTIL 600 PM PDT... At 526 PM PDT, Doppler radar was tracking a strong thunderstorm 13 miles south of Chelan, or 25 miles northeast of Wenatchee, moving very slowly or stationary. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Douglas, Alstown, Withrow and Farmer. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and a small stream advisory has been issued. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4750 11988 4761 12010 4783 11982 4767 11960 TIME...MOT...LOC 0026Z 226DEG 8KT 4767 11992 BT
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 5:02 PM PDT | Flash Flood Warning | OTX | Chelan, Douglas | 3 hr |
| Aug 10, 5:14 PM PDT | Special Weather Statement | OTX | Pend Oreille | 46 min |
| Aug 10, 5:15 PM PDT | Special Weather Statement | OTX | 30 min | |
| Aug 10, 5:19 PM PDT | Areal Flood Advisory | OTX | Douglas | 3 hr |
| Aug 10, 5:27 PM PDT | Special Weather Statement | OTX | Douglas | 33 min |
| Aug 10, 5:30 PM PDT | Areal Flood Advisory | OTX | Douglas, Grant | 3 hr |
| Aug 10, 5:37 PM PDT | Special Weather Statement | OTX | Lincoln | 38 min |
| Aug 10, 5:44 PM PDT | Special Weather Statement | OTX | Kittitas | 31 min |
| Aug 10, 5:56 PM PDT | Areal Flood Advisory | OTX | Pend Oreille, Stevens | 3 hr |
| Aug 10, 6:19 PM PDT | Areal Flood Advisory | OTX | Ferry, Lincoln, Stevens | 3 hr |
| Aug 10, 6:22 PM PDT | Special Weather Statement | OTX | Pend Oreille | 53 min |
| Aug 10, 6:25 PM PDT | Special Weather Statement | OTX | Ferry | 50 min |
| Aug 10, 6:37 PM PDT | Special Weather Statement | OTX | Lincoln | 53 min |
| Aug 10, 6:43 PM PDT | Areal Flood Advisory | OTX | Okanogan | 3 hr |
| Aug 10, 6:47 PM PDT | Special Weather Statement | OTX | Grant | 43 min |
| Aug 10, 7:20 PM PDT | Severe Thunderstorm Warning | OTX | Grant, Lincoln | 25 min |
| Aug 10, 7:34 PM PDT | Areal Flood Advisory | OTX | Spokane | 3 hr |
| Aug 10, 8:32 PM PDT | Areal Flood Advisory | OTX | Pend Oreille, Spokane, Stevens | 3 hr |
| Aug 10, 9:10 PM PDT | Areal Flood Advisory | OTX | Pend Oreille, Stevens | 3 hr |
| Aug 10, 9:31 PM PDT | Flash Flood Warning | OTX | Spokane | 3 hr |
| Aug 10, 10:03 PM PDT | Areal Flood Advisory | OTX | Spokane | 90 min |
| Aug 11, 11:41 AM PDT | Areal Flood Advisory | OTX | Ferry, Lincoln, Pend Oreille, Spokane, Stevens | 3 hr |
| Aug 11, 11:45 AM PDT | Areal Flood Advisory | OTX | Asotin, Garfield | 103 min |
| Aug 11, 3:11 PM PDT | Special Weather Statement | OTX | Ferry | 49 min |
| Aug 11, 3:16 PM PDT | Areal Flood Advisory | OTX | Ferry, Lincoln, Pend Oreille, Stevens | 3 hr |
| Aug 11, 3:29 PM PDT | Areal Flood Advisory | OTX | Ferry, Okanogan | 83 min |
| Aug 11, 3:32 PM PDT | Areal Flood Advisory | OTX | Douglas, Ferry, Okanogan | 83 min |
| Aug 11, 3:57 PM PDT | Special Weather Statement | OTX | 48 min | |
| Aug 11, 4:25 PM PDT | Special Weather Statement | OTX | Lincoln | 50 min |
| Aug 11, 4:29 PM PDT | Flash Flood Warning | OTX | Ferry | 2 hr |
| Aug 11, 4:45 PM PDT | Severe Thunderstorm Warning | OTX | Ferry | 32 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.